Hail, Schuyler
- When
- July 19, 8:27 PM CST to 8:28 PM CST
- Where
- Schuyler County, 5 mi N of Rushville
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 40.192, -90.570
A large complex of thunderstorms developed in the wake of previous convection during the evening of July 19th. to Robinson line.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
A large complex of thunderstorms developed in the wake of previous convection during the evening of July 19th. Locally heavy rainfall of between 3 and 5 inches occurred along and southwest of a Canton...to Decatur...to Robinson line. Several reports of flooded roads were received...particularly in west central Illinois. One isolated hail report was received from Schuyler County as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 19, 7:36 PM CST, 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 836 PM CDT MON JUL 19 2010 .DISCUSSION... ISSUED 836 PM CDT MON JUL 19 2010 LATEST LOW-LEVEL WIND PROFILERS ARE SHOWING A STRENGTHENING JET SETTING UP FROM THE PLAINS E/NE INTO SOUTHEAST IOWA. CONVECTION HAS ALREADY DEVELOPED ALONG THE NOSE OF THE JET AND IS TRACKING E/SE INTO CENTRAL ILLINOIS. WITH AMPLE MOISTURE FEEDING INTO THE GENESIS REGION...NUMEROUS THUNDERSTORMS WILL LIKELY RE-DEVELOP AND TRAIN OVER THE SAME AREAS FROM SOUTHEAST IOWA INTO CENTRAL ILLINOIS. BASED ON RADAR/SATELLITE MOSAIC...IT APPEARS THE PRIMARY AXIS FOR HEAVY RAINFALL AND/OR SEVERE WEATHER WILL BE ALONG AND NORTH OF A RUSHVILLE...TO DECATUR...TO MARSHALL LINE. HAVE UPDATED THE FORECAST TO INCREASE POPS TO CATEGORICAL ACROSS THE NORTHERN TWO-THIRDS OF THE KILX CWA. HAVE ALSO ADDED MENTION OF SEVERE THREAT DURING THE EVENING ALONG AND WEST OF I-55...WHERE ACTIVE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM. BARNES && .AVIATION... ISSUED 651 PM CDT MON JUL 19 2010 VERY COMPLEX AVIATION WEATHER FORECAST SCENARIO CONTINUES TO UNFOLD ACROSS THE CENTRAL ILLINOIS TERMINALS. THE SHOWERS/STORMS THAT HAVE BEEN IN THE VICINITY OF THE TAF SITES TODAY WERE NOT WELL CAPTURED BY ANY OF THE FORECAST MODELS. THE PASSAGE OF A WEAK WAVE AND LOW LEVEL STABILIZATION FROM CONVECTION/RAIN SHOULD BRIEFLY END OUR PRECIPITATION RISK WITHIN THE NEXT COUPLE OF HOURS. HOWEVER...THE BREAK WILL NOT LAST LONG. ONCE THE NOCTURNAL LOW LEVEL JET INITIATES ADDITIONAL SHOWER/STORM DEVELOPMENT TO OUR WEST LATER THIS EVENING...THIS PRECIPITATION SHOULD TRACK ALONG THE FRONTAL BOUNDARY THAT LIES WEST/EAST ACROSS CENTRAL ILLINOIS. THIS PRECIPITATION SHOULD BE WITH US FOR MUCH OF THE NIGHT INTO TUESDAY MORNING. EXPECT CONDITIONS TO DEGRADE INTO AT LEAST MVFR LEVELS OVERNIGHT...BUT IFR CONDITIONS IN STRATUS/FOG ARE CERTAINLY POSSIBLE IF THE RAIN DOES NOT BECOME AS WIDESPREAD AND THERE ARE BREAKS IN THE CLOUDS. ONCE THE NOCTURNAL CONVECTION MOVES EAST OF THE REGION TUESDAY MORNING...THE RESIDUAL BOUNDARIES IN THE AREA WILL KEEP SHOWER/STORM CHANCES IN THE VICINITY THROUGH THE REMAINDER OF THE 00Z TAF PERIOD. THE BOUNDARY IN THE AREA WILL KEEP WINDS LIGHT/VARIABLE FOR THE MOST PART OUTSIDE OF STORMS. BAK && .PREV DISCUSSION... ISSUED 220 PM CDT MON JUL 19 2010 SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT MAIN FORECAST CHALLENGE THIS PERIOD WILL BE WITH CONVECTION COVERAGE AND TIMING ALONG WITH AXIS OF HEAVY RAINFALL WITH THE STORMS TONIGHT AND TUESDAY. SHORT TERM OPERATIONAL MODELS ONCE AGAIN HAVING A DIFFICULT TIME WITH THE CURRENT CONVECTION AND EVENTUAL PLACEMENT OF STORMS LATER TONIGHT AS ADDITIONAL SHORTWAVE ENERGY PUSHES INTO THE MIDWEST. LOOKS AS IF THE GFS MAY HAVE A MORE REALISTIC LOOK TO THE QPF AXIS LATE TNT AFFECTING AREAS JUST NORTH OF OUR CWA. MODELS MAY BE SHIFTING THE ACTUAL SYNOPTIC SCALE BOUNDARY TOO FAR NORTH LATER TNT WITH THE BNDRY CLOSE TO THE I-70 CORRIDOR EARLY THIS AFTERNOON. WL CONTINUE WITH THE HIGHEST POPS ACRS THE NORTH AND MENTION HEAVY RAINFALL...BUT AT THIS POINT...THE I-74 CORRIDOR CAN TAKE SOME RAINFALL AS IT HAS MISSED OUT ON THE BULK OF THE RAIN THIS AFTN. AT THIS POINT...WL HOLD OFF ANY FLOOD HEADLINES AND UPDATE THE ESF PRODUCT LATER THIS AFTERNOON WITH ADDITIONAL INFORMATION REGARDING THE POTENTIAL HEAVY RAIN EVENT TONIGHT. SHORTWAVE AND ASSOCIATED THUNDERSTORMS SHOULD BE ONGOING ACRS PARTS OF THE FORECAST AREA TUESDAY MORNING...WITH A TEMPORARY BREAK IN THE STORMS INTO THE AFTN...BUT MODELS SUGGEST ANOTHER WAVE TO SHIFT ESE INTO THE MIDWEST RENEWING THE THUNDERSTORM THREAT LATER IN THE DAY...PROBABLY A BIT FURTHER SOUTH ALONG THE OUTFLOW BOUNDARY AND SOUTHWARD SHIFTING SYNOPTIC SCALE FRONT. NOT REAL CONFIDENT ON BOUNDARY PLACEMENT (EITHER SYNOPTIC OR MESOSCALE) SO WL CONTINUE TO HOLD WITH OUR CURRENT 40 TO 50 POPS INTO WEDNESDAY. MODELS ARE CONSISTENT IN SHOWING THE UPPER LEVEL RIDGE BUILDING SLOWLY NWD AS SIGNIFICANT SHORTWAVE ENERGY PUSHES INTO THE NRN ROCKIES LATE WEDNESDAY. THIS WILL SHIFT THE FRONT FURTHER NORTH AND TAKE THE HIGHER POPS NORTH AS WELL LATER WED NIGHT INTO THURSDAY. LONG TERM...FRIDAY THROUGH MONDAY UPPER LEVEL WAVE TRACKING ACRS THE NRN ROCKIES LATER IN THE WEEK WILL PUSH EAST ACRS THE UPPER LAKES LATE FRIDAY INTO SATURDAY BRINGING A COLD FRONT SOUTHEAST INTO THE AREA. TIMING OF THE COLD FRONT AND CONVECTION AHEAD OF IT STILL IN DOUBT WITH THE ECMWF A BIT SLOWER IN BRINGING THE FRONT SE INTO OUR AREA ON SATURDAY. WILL CONTINUE WITH THE LOW CHANCE POPS FOR AT LEAST THE START OF THE WEEKEND WITH THE FRONT EXPECTED TO ACTUALLY PASS THROUGH OUR FORECAST AREA. WL START TO TAKE PRECIP CHANCES OUT OF THE GRIDS SATURDAY NIGHT INTO SUNDAY AS ENSEMBLES SUGGEST SFC HIGH PRESSURE TO SETTLE SOUTHEAST INTO THE MIDWEST FOR LATE SAT NIGHT INTO SUNDAY. 12Z ECMWF INDICATES BOUNDARY TO START SHIFTING NORTH ACRS THE AREA ON MONDAY...A BIT DIFFERENT SCENARIO THEN PREVIOUS MODEL RUNS SUGGESTED...SO WL KEEP MONDAY DRY FOR NOW. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 407 PM CDT MON JUL 19 2010 ILZ027>031-036>038-041-201100- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 407 PM CDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT MAY PRODUCE HEAVY RAINFALL. LATER TONIGHT...ANOTHER CLUSTER OF STORMS IS EXPECTED TO DEVELOP OVER IOWA AND MOVE ACROSS THE NORTHERN HALF OF ILLINOIS. SOME OF THE STORMS MAY BE SEVERE WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND INTENSE DANGEROUS LIGHTNING. IN ADDITION...UP TO 2 INCHES OF RAIN WILL BE POSSIBLE WHICH MAY CAUSE FLOODING. THE MOST LIKELY TIME FRAME FOR THE STRONGEST STORMS WILL BE DURING THE EARLY MORNING HOURS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SAME WEATHER PATTERN WILL CONTINUE INTO MIDWEEK AS A STATIONARY FRONT LINGERS ACROSS THE MIDWEST. THIS WILL CAUSE SEVERAL PERIODS OF THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE TUESDAY THROUGH THURSDAY. THERE WILL BE A CONTINUED RISK FOR HEAVY RAIN AND FLOODING...WITH A TOTAL OF 2 TO 4 INCHES OF RAINFALL POSSIBLE. FLASH FLOODING WITHIN THUNDERSTORMS MAY OCCUR...ALONG WITH LONGER TERM FLOODING OF RIVERS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...MAINLY AFTER MIDNIGHT. ILZ040-047-049-050-201100- CASS-MORGAN-SCHUYLER-SCOTT- 407 PM CDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT MAY PRODUCE HEAVY RAINFALL. LATER TONIGHT...ANOTHER CLUSTER OF STORMS IS EXPECTED TO DEVELOP OVER IOWA AND MOVE ACROSS THE NORTHERN HALF OF ILLINOIS. SOME OF THE STORMS MAY BE SEVERE WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND INTENSE DANGEROUS LIGHTNING. IN ADDITION...UP TO 2 INCHES OF RAIN WILL BE POSSIBLE WHICH MAY CAUSE FLOODING. THE MOST LIKELY TIME FRAME FOR THE STRONGEST STORMS WILL BE DURING THE EARLY MORNING HOURS AFTER MIDNIGHT. THE ILLINOIS RIVER IS EXPECTED TO REMAIN IN FLOOD AT BEARDSTOWN UNTIL THURSDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SAME WEATHER PATTERN WILL CONTINUE INTO MIDWEEK AS A STATIONARY FRONT LINGERS ACROSS THE MIDWEST. THIS WILL CAUSE SEVERAL PERIODS OF THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE TUESDAY THROUGH THURSDAY. DAMAGING WINDS AND VERY HEAVY RAINFALL WILL CONTINUE TO BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...MAINLY AFTER MIDNIGHT. ILZ042>046-048-051>057-061>063-066>068-071>073-201100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MENARD- MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-VERMILION- 407 PM CDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT MAY PRODUCE HEAVY RAINFALL. LATER TONIGHT...ANOTHER CLUSTER OF STORMS IS EXPECTED TO DEVELOP OVER IOWA AND MOVE ACROSS THE NORTHERN HALF OF ILLINOIS. SOME OF THE STORMS MAY BE SEVERE WITH THE PRIMARY THREATS BEING DAMAGING WINDS AND INTENSE DANGEROUS LIGHTNING. IN ADDITION...UP TO 2 INCHES OF RAIN WILL BE POSSIBLE WHICH MAY CAUSE FLOODING. THE MOST LIKELY TIME FRAME FOR THE STRONGEST STORMS WILL BE DURING THE EARLY MORNING HOURS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SAME WEATHER PATTERN WILL CONTINUE INTO MIDWEEK AS A STATIONARY FRONT LINGERS ACROSS THE MIDWEST. THIS WILL CAUSE SEVERAL PERIODS OF THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE TUESDAY THROUGH THURSDAY. DAMAGING WINDS AND VERY HEAVY RAINFALL WILL CONTINUE TO BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...MAINLY AFTER MIDNIGHT. BAK
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
441 PM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM HAIL ASTORIA 40.23N 90.36W
07/19/2010 M1.00 INCH FULTON IL EMERGENCY MNGR
1145 AM TSTM WND DMG OAKFORD 40.10N 89.97W
07/19/2010 MENARD IL EMERGENCY MNGR
4 TO 5 INCH DIAMETER BRANCHES DOWN AND REPORTS OF LIGHT
POLES DOWN.
1235 PM HEAVY RAIN 6 SSE SPRINGFIELD 39.70N 89.60W
07/19/2010 M1.07 INCH SANGAMON IL MESONET
1.07 INCHES OF RAINFALL MEASURED IN 50 MINUTES. COCORAHS
REPORT.
1245 PM HEAVY RAIN 1 NW JACKSONVILLE 39.74N 90.25W
07/19/2010 M1.06 INCH MORGAN IL MESONET
1.06 INCHES OF RAIN FELL IN PREVIOUS 45 MINUTES. COCORAHS
REPORT.
0105 PM TSTM WND GST 2 SW TAYLORVILLE 39.50N 89.29W
07/19/2010 E70.00 MPH CHRISTIAN IL CO-OP OBSERVER
SOME TREE LIMBS DOWN WITH SIZE UNKNOWN AT THIS TIME.
0110 PM TSTM WND DMG TAYLORVILLE 39.52N 89.26W
07/19/2010 CHRISTIAN IL EMERGENCY MNGR
MULTIPLE REPORTS OF TREES DWON, ROOF OFF HOME, METAL
BUILDING INTO HOME AND TREE ONTO CAR IN TAYLORVILLE.
0110 PM TSTM WND DMG TAYLORVILLE 39.52N 89.26W
07/19/2010 CHRISTIAN IL EMERGENCY MNGR
CONCRETE BUILDING LEVELED NORTH OF HIGH SCHOOL. EQUIPMENT
STORAGE BUILDING LOST PORTION OF ROOF NEAR HIGH SCHOOL.
TREE BLOWN OVER ONTO CAR. CARPORT WRAPPED AROUND HOUSE.
TREE UPROOTED.
0125 PM TSTM WND GST TAYLORVILLE 39.52N 89.26W
07/19/2010 M51.00 MPH CHRISTIAN IL AWOS
0152 PM TSTM WND DMG FINDLAY 39.52N 88.75W
07/19/2010 SHELBY IL PUBLIC
GARAGE DESTROYED AND TREES UPROOTED WITHIN TOWN. PUBLIC
REPORT RELAYED THROUGH LAW ENFORCEMENT.
0156 PM TSTM WND GST MOUNT ZION 39.78N 88.88W
07/19/2010 E50.00 MPH MACON IL TRAINED SPOTTER
SOME TREE LIMBS DOWN.
0200 PM HAIL 1 NE MATTOON 39.49N 88.36W
07/19/2010 M1.00 INCH COLES IL EMERGENCY MNGR
0200 PM TSTM WND DMG SULLIVAN 39.60N 88.61W
07/19/2010 MOULTRIE IL LAW ENFORCEMENT
WIDESPREAD DAMAGE WITH ROOFS OFF HOMES AND TREES DOWN.
0203 PM HAIL 2 SSW MATTOON 39.45N 88.38W
07/19/2010 E0.75 INCH COLES IL TRAINED SPOTTER
ONE MILE SOUTHWEST OF OLD STATE MOBILE HOME VILLAGE.
0214 PM TSTM WND GST MATTOON 39.48N 88.37W
07/19/2010 M53.00 MPH COLES IL ASOS
0218 PM TSTM WND GST 1 N MATTOON 39.49N 88.37W
07/19/2010 E70.00 MPH COLES IL EMERGENCY MNGR
DEBRIS IN THE AIR.
0220 PM TSTM WND GST 3 N MATTOON 39.52N 88.37W
07/19/2010 M60.00 MPH COLES IL MESONET
0224 PM TSTM WND DMG MATTOON 39.48N 88.37W
07/19/2010 COLES IL BROADCAST MEDIA
TWO HOMES ON NORTH 6TH STREET SUSTAINED SIGNIFICANT
STRUCTURAL DAMAGE DUE TO FALLING TREES.
0224 PM TSTM WND DMG ALLENVILLE 39.56N 88.54W
07/19/2010 MOULTRIE IL MESONET
8 TO 12 INCH DIAMETER TREES DOWN. ONE TREE ON TOP OF A
GARAGE. SWOP REPORT.
0224 PM TSTM WND DMG 3 N MATTOON 39.52N 88.37W
07/19/2010 COLES IL MESONET
1.5 FOOT DIAMETER HEALTHY TREE SNAPPED ACROSS 1000 NORTH.
SWOP REPORT.
0224 PM HAIL 1 E CHARLESTON 39.48N 88.16W
07/19/2010 M0.50 INCH COLES IL EMERGENCY MNGR
0224 PM NON-TSTM WND GST 1 NE MATTOON 39.49N 88.36W
07/19/2010 E70.00 MPH COLES IL EMERGENCY MNGR
0224 PM TSTM WND DMG 2 SE ALLENVILLE 39.54N 88.51W
07/19/2010 MOULTRIE IL MESONET
AT 121 AND 1675 EAST. POWER LINES WERE BLOWN OVER AT NEAR
45 DEGREE ANGLE. SWOP REPORT.
0236 PM TSTM WND GST MATTOON 39.48N 88.37W
07/19/2010 M62.00 MPH COLES IL ASOS
0236 PM TSTM WND GST CHARLESTON 39.48N 88.18W
07/19/2010 E60.00 MPH COLES IL MESONET
SWOP REPORT.
0236 PM HAIL CHARLESTON 39.48N 88.18W
07/19/2010 M1.50 INCH COLES IL MESONET
SWOP REPORT.
0255 PM TSTM WND DMG FLORA 38.67N 88.48W
07/19/2010 CLAY IL EMERGENCY MNGR
10 INCH DIAMETER LIMBS DOWN.
0300 PM TSTM WND DMG 1 NW OLNEY 38.74N 88.10W
07/19/2010 RICHLAND IL TRAINED SPOTTER
LARGE TREE DOWN IN PARK. POWER LINES DOWN IN COUNTY WEST
OF TOWN.
0300 PM TSTM WND DMG PALESTINE 39.00N 87.61W
07/19/2010 CRAWFORD IL MESONET
POWER LINES AND STREET SIGNS DOWN, 8-10 MATURE OAK TREES
WITH 2-3 FEET IN DIAMETER DOWN, 10-12 INCH TREE LIMBS
DOWN ALL OVER TOWN, POWER OUT. TIME ESTIMATED.
0305 PM TSTM WND DMG 2 W OLNEY 38.73N 88.12W
07/19/2010 RICHLAND IL TRAINED SPOTTER
NUMEROUS 1.5 FOOT DIAMETER TREES DOWN ALONG WITH POWER
LINE DONW.
0310 PM HAIL 3 N PALESTINE 39.05N 87.61W
07/19/2010 E0.75 INCH CRAWFORD IL MESONET
SWOP REPORT.
0310 PM TSTM WND GST 3 N PALESTINE 39.05N 87.61W
07/19/2010 E60.00 MPH CRAWFORD IL MESONET
SWOP REPORT.
&&
JANKOWSKIPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
519 PM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND DMG CHARLESTON 39.48N 88.18W
07/19/2010 COLES IL BROADCAST MEDIA
TWO HOMES ON NORTH 6TH STREET SUSTAINED SIGNIFICANT
STRUCTURAL DAMAGE DUE TO A LARGE 4 FOOT DIAMETER TREE
FALLING ON THEM. CORRECTED TIME/LOCATION OF PREVIOUS
REPORT THAT HAD DAMAGE IN MATTOON.
0238 PM NON-TSTM WND DMG 2 E CHARLESTON 39.48N 88.14W
07/19/2010 COLES IL BROADCAST MEDIA
LARGE TV/RADIO ANTENNA TOWER TORN FROM HOUSE AND BLOWN
OVER.
&&
BAKPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
520 PM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM HAIL ASTORIA 40.23N 90.36W
07/19/2010 M1.00 INCH FULTON IL EMERGENCY MNGR
1145 AM TSTM WND DMG OAKFORD 40.10N 89.97W
07/19/2010 MENARD IL EMERGENCY MNGR
4 TO 5 INCH DIAMETER BRANCHES DOWN AND REPORTS OF LIGHT
POLES DOWN.
1235 PM HEAVY RAIN 6 SSE SPRINGFIELD 39.70N 89.60W
07/19/2010 M1.07 INCH SANGAMON IL MESONET
1.07 INCHES OF RAINFALL MEASURED IN 50 MINUTES. COCORAHS
REPORT.
1245 PM HEAVY RAIN 1 NW JACKSONVILLE 39.74N 90.25W
07/19/2010 M1.06 INCH MORGAN IL MESONET
1.06 INCHES OF RAIN FELL IN PREVIOUS 45 MINUTES. COCORAHS
REPORT.
0105 PM TSTM WND GST 2 SW TAYLORVILLE 39.50N 89.29W
07/19/2010 E70.00 MPH CHRISTIAN IL CO-OP OBSERVER
SOME TREE LIMBS DOWN WITH SIZE UNKNOWN AT THIS TIME.
0110 PM TSTM WND DMG TAYLORVILLE 39.52N 89.26W
07/19/2010 CHRISTIAN IL EMERGENCY MNGR
MULTIPLE REPORTS OF TREES DWON, ROOF OFF HOME, METAL
BUILDING INTO HOME AND TREE ONTO CAR IN TAYLORVILLE.
0110 PM TSTM WND DMG TAYLORVILLE 39.52N 89.26W
07/19/2010 CHRISTIAN IL EMERGENCY MNGR
CONCRETE BUILDING LEVELED NORTH OF HIGH SCHOOL. EQUIPMENT
STORAGE BUILDING LOST PORTION OF ROOF NEAR HIGH SCHOOL.
TREE BLOWN OVER ONTO CAR. CARPORT WRAPPED AROUND HOUSE.
TREE UPROOTED.
0125 PM TSTM WND GST TAYLORVILLE 39.52N 89.26W
07/19/2010 M51.00 MPH CHRISTIAN IL AWOS
0152 PM TSTM WND DMG FINDLAY 39.52N 88.75W
07/19/2010 SHELBY IL PUBLIC
GARAGE DESTROYED AND TREES UPROOTED WITHIN TOWN. PUBLIC
REPORT RELAYED THROUGH LAW ENFORCEMENT.
0156 PM TSTM WND GST MOUNT ZION 39.78N 88.88W
07/19/2010 E50.00 MPH MACON IL TRAINED SPOTTER
SOME TREE LIMBS DOWN.
0200 PM HAIL 1 NE MATTOON 39.49N 88.36W
07/19/2010 M1.00 INCH COLES IL EMERGENCY MNGR
0200 PM TSTM WND DMG SULLIVAN 39.60N 88.61W
07/19/2010 MOULTRIE IL LAW ENFORCEMENT
WIDESPREAD DAMAGE WITH ROOFS OFF HOMES AND TREES DOWN.
0203 PM HAIL 2 SSW MATTOON 39.45N 88.38W
07/19/2010 E0.75 INCH COLES IL TRAINED SPOTTER
ONE MILE SOUTHWEST OF OLD STATE MOBILE HOME VILLAGE.
0214 PM TSTM WND GST MATTOON 39.48N 88.37W
07/19/2010 M53.00 MPH COLES IL ASOS
0218 PM TSTM WND GST 1 N MATTOON 39.49N 88.37W
07/19/2010 E70.00 MPH COLES IL EMERGENCY MNGR
DEBRIS IN THE AIR.
0220 PM TSTM WND GST 3 N MATTOON 39.52N 88.37W
07/19/2010 M60.00 MPH COLES IL MESONET
0224 PM TSTM WND DMG 2 SE ALLENVILLE 39.54N 88.51W
07/19/2010 MOULTRIE IL MESONET
AT 121 AND 1675 EAST. POWER LINES WERE BLOWN OVER AT NEAR
45 DEGREE ANGLE. SWOP REPORT.
0224 PM NON-TSTM WND GST 1 NE MATTOON 39.49N 88.36W
07/19/2010 E70.00 MPH COLES IL EMERGENCY MNGR
0224 PM TSTM WND DMG 3 N MATTOON 39.52N 88.37W
07/19/2010 COLES IL MESONET
1.5 FOOT DIAMETER HEALTHY TREE SNAPPED ACROSS 1000 NORTH.
SWOP REPORT.
0224 PM TSTM WND DMG ALLENVILLE 39.56N 88.54W
07/19/2010 MOULTRIE IL MESONET
8 TO 12 INCH DIAMETER TREES DOWN. ONE TREE ON TOP OF A
GARAGE. SWOP REPORT.
0224 PM HAIL 1 E CHARLESTON 39.48N 88.16W
07/19/2010 M0.50 INCH COLES IL EMERGENCY MNGR
0236 PM TSTM WND GST MATTOON 39.48N 88.37W
07/19/2010 M62.00 MPH COLES IL ASOS
0236 PM HAIL CHARLESTON 39.48N 88.18W
07/19/2010 M1.50 INCH COLES IL MESONET
SWOP REPORT.
0236 PM TSTM WND DMG CHARLESTON 39.48N 88.18W
07/19/2010 COLES IL BROADCAST MEDIA
TWO HOMES ON NORTH 6TH STREET SUSTAINED SIGNIFICANT
STRUCTURAL DAMAGE DUE TO A LARGE 4 FOOT DIAMETER TREE
FALLING ON THEM. CORRECTED TIME/LOCATION OF PREVIOUS
REPORT THAT HAD DAMAGE IN MATTOON.
0236 PM TSTM WND GST CHARLESTON 39.48N 88.18W
07/19/2010 E60.00 MPH COLES IL MESONET
SWOP REPORT.
0238 PM NON-TSTM WND DMG 2 E CHARLESTON 39.48N 88.14W
07/19/2010 COLES IL BROADCAST MEDIA
LARGE TV/RADIO ANTENNA TOWER TORN FROM HOUSE AND BLOWN
OVER.
0255 PM TSTM WND DMG FLORA 38.67N 88.48W
07/19/2010 CLAY IL EMERGENCY MNGR
10 INCH DIAMETER LIMBS DOWN.
0300 PM TSTM WND DMG PALESTINE 39.00N 87.61W
07/19/2010 CRAWFORD IL MESONET
POWER LINES AND STREET SIGNS DOWN, 8-10 MATURE OAK TREES
WITH 2-3 FEET IN DIAMETER DOWN, 10-12 INCH TREE LIMBS
DOWN ALL OVER TOWN, POWER OUT. TIME ESTIMATED.
0300 PM TSTM WND DMG 1 NW OLNEY 38.74N 88.10W
07/19/2010 RICHLAND IL TRAINED SPOTTER
LARGE TREE DOWN IN PARK. POWER LINES DOWN IN COUNTY WEST
OF TOWN.
0305 PM TSTM WND DMG 2 W OLNEY 38.73N 88.12W
07/19/2010 RICHLAND IL TRAINED SPOTTER
NUMEROUS 1.5 FOOT DIAMETER TREES DOWN ALONG WITH POWER
LINE DONW.
0310 PM HAIL 3 N PALESTINE 39.05N 87.61W
07/19/2010 E0.75 INCH CRAWFORD IL MESONET
SWOP REPORT.
0310 PM TSTM WND GST 3 N PALESTINE 39.05N 87.61W
07/19/2010 E60.00 MPH CRAWFORD IL MESONET
SWOP REPORT.
&&
BAKPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
522 PM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TSTM WND GST 1 NE MATTOON 39.49N 88.36W
07/19/2010 E70.00 MPH COLES IL EMERGENCY MNGR
0238 PM TSTM WND DMG 2 E CHARLESTON 39.48N 88.14W
07/19/2010 COLES IL BROADCAST MEDIA
LARGE TV/RADIO ANTENNA TOWER TORN FROM HOUSE AND BLOWN
OVER.
&&
BAKPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
523 PM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM HAIL ASTORIA 40.23N 90.36W
07/19/2010 M1.00 INCH FULTON IL EMERGENCY MNGR
1145 AM TSTM WND DMG OAKFORD 40.10N 89.97W
07/19/2010 MENARD IL EMERGENCY MNGR
4 TO 5 INCH DIAMETER BRANCHES DOWN AND REPORTS OF LIGHT
POLES DOWN.
1235 PM HEAVY RAIN 6 SSE SPRINGFIELD 39.70N 89.60W
07/19/2010 M1.07 INCH SANGAMON IL MESONET
1.07 INCHES OF RAINFALL MEASURED IN 50 MINUTES. COCORAHS
REPORT.
1245 PM HEAVY RAIN 1 NW JACKSONVILLE 39.74N 90.25W
07/19/2010 M1.06 INCH MORGAN IL MESONET
1.06 INCHES OF RAIN FELL IN PREVIOUS 45 MINUTES. COCORAHS
REPORT.
0105 PM TSTM WND GST 2 SW TAYLORVILLE 39.50N 89.29W
07/19/2010 E70.00 MPH CHRISTIAN IL CO-OP OBSERVER
SOME TREE LIMBS DOWN WITH SIZE UNKNOWN AT THIS TIME.
0110 PM TSTM WND DMG TAYLORVILLE 39.52N 89.26W
07/19/2010 CHRISTIAN IL EMERGENCY MNGR
MULTIPLE REPORTS OF TREES DWON, ROOF OFF HOME, METAL
BUILDING INTO HOME AND TREE ONTO CAR IN TAYLORVILLE.
0110 PM TSTM WND DMG TAYLORVILLE 39.52N 89.26W
07/19/2010 CHRISTIAN IL EMERGENCY MNGR
CONCRETE BUILDING LEVELED NORTH OF HIGH SCHOOL. EQUIPMENT
STORAGE BUILDING LOST PORTION OF ROOF NEAR HIGH SCHOOL.
TREE BLOWN OVER ONTO CAR. CARPORT WRAPPED AROUND HOUSE.
TREE UPROOTED.
0125 PM TSTM WND GST TAYLORVILLE 39.52N 89.26W
07/19/2010 M51.00 MPH CHRISTIAN IL AWOS
0152 PM TSTM WND DMG FINDLAY 39.52N 88.75W
07/19/2010 SHELBY IL PUBLIC
GARAGE DESTROYED AND TREES UPROOTED WITHIN TOWN. PUBLIC
REPORT RELAYED THROUGH LAW ENFORCEMENT.
0156 PM TSTM WND GST MOUNT ZION 39.78N 88.88W
07/19/2010 E50.00 MPH MACON IL TRAINED SPOTTER
SOME TREE LIMBS DOWN.
0200 PM HAIL 1 NE MATTOON 39.49N 88.36W
07/19/2010 M1.00 INCH COLES IL EMERGENCY MNGR
0200 PM TSTM WND DMG SULLIVAN 39.60N 88.61W
07/19/2010 MOULTRIE IL LAW ENFORCEMENT
WIDESPREAD DAMAGE WITH ROOFS OFF HOMES AND TREES DOWN.
0203 PM HAIL 2 SSW MATTOON 39.45N 88.38W
07/19/2010 E0.75 INCH COLES IL TRAINED SPOTTER
ONE MILE SOUTHWEST OF OLD STATE MOBILE HOME VILLAGE.
0214 PM TSTM WND GST MATTOON 39.48N 88.37W
07/19/2010 M53.00 MPH COLES IL ASOS
0218 PM TSTM WND GST 1 N MATTOON 39.49N 88.37W
07/19/2010 E70.00 MPH COLES IL EMERGENCY MNGR
DEBRIS IN THE AIR.
0220 PM TSTM WND GST 3 N MATTOON 39.52N 88.37W
07/19/2010 M60.00 MPH COLES IL MESONET
0224 PM TSTM WND DMG 2 SE ALLENVILLE 39.54N 88.51W
07/19/2010 MOULTRIE IL MESONET
AT 121 AND 1675 EAST. POWER LINES WERE BLOWN OVER AT NEAR
45 DEGREE ANGLE. SWOP REPORT.
0224 PM TSTM WND DMG ALLENVILLE 39.56N 88.54W
07/19/2010 MOULTRIE IL MESONET
8 TO 12 INCH DIAMETER TREES DOWN. ONE TREE ON TOP OF A
GARAGE. SWOP REPORT.
0224 PM HAIL 1 E CHARLESTON 39.48N 88.16W
07/19/2010 M0.50 INCH COLES IL EMERGENCY MNGR
0224 PM TSTM WND GST 1 NE MATTOON 39.49N 88.36W
07/19/2010 E70.00 MPH COLES IL EMERGENCY MNGR
0224 PM TSTM WND DMG 3 N MATTOON 39.52N 88.37W
07/19/2010 COLES IL MESONET
1.5 FOOT DIAMETER HEALTHY TREE SNAPPED ACROSS 1000 NORTH.
SWOP REPORT.
0236 PM HAIL CHARLESTON 39.48N 88.18W
07/19/2010 M1.50 INCH COLES IL MESONET
SWOP REPORT.
0236 PM TSTM WND GST CHARLESTON 39.48N 88.18W
07/19/2010 E60.00 MPH COLES IL MESONET
SWOP REPORT.
0236 PM TSTM WND GST MATTOON 39.48N 88.37W
07/19/2010 M62.00 MPH COLES IL ASOS
0236 PM TSTM WND DMG CHARLESTON 39.48N 88.18W
07/19/2010 COLES IL BROADCAST MEDIA
TWO HOMES ON NORTH 6TH STREET SUSTAINED SIGNIFICANT
STRUCTURAL DAMAGE DUE TO A LARGE 4 FOOT DIAMETER TREE
FALLING ON THEM. CORRECTED TIME/LOCATION OF PREVIOUS
REPORT THAT HAD DAMAGE IN MATTOON.
0238 PM TSTM WND DMG 2 E CHARLESTON 39.48N 88.14W
07/19/2010 COLES IL BROADCAST MEDIA
LARGE TV/RADIO ANTENNA TOWER TORN FROM HOUSE AND BLOWN
OVER.
0255 PM TSTM WND DMG FLORA 38.67N 88.48W
07/19/2010 CLAY IL EMERGENCY MNGR
10 INCH DIAMETER LIMBS DOWN.
0300 PM TSTM WND DMG 1 NW OLNEY 38.74N 88.10W
07/19/2010 RICHLAND IL TRAINED SPOTTER
LARGE TREE DOWN IN PARK. POWER LINES DOWN IN COUNTY WEST
OF TOWN.
0300 PM TSTM WND DMG PALESTINE 39.00N 87.61W
07/19/2010 CRAWFORD IL MESONET
POWER LINES AND STREET SIGNS DOWN, 8-10 MATURE OAK TREES
WITH 2-3 FEET IN DIAMETER DOWN, 10-12 INCH TREE LIMBS
DOWN ALL OVER TOWN, POWER OUT. TIME ESTIMATED.
0305 PM TSTM WND DMG 2 W OLNEY 38.73N 88.12W
07/19/2010 RICHLAND IL TRAINED SPOTTER
NUMEROUS 1.5 FOOT DIAMETER TREES DOWN ALONG WITH POWER
LINE DONW.
0310 PM HAIL 3 N PALESTINE 39.05N 87.61W
07/19/2010 E0.75 INCH CRAWFORD IL MESONET
SWOP REPORT.
0310 PM TSTM WND GST 3 N PALESTINE 39.05N 87.61W
07/19/2010 E60.00 MPH CRAWFORD IL MESONET
SWOP REPORT.
&&
BAKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
905 PM CDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST ST. DAVID 40.49N 90.05W
07/19/2010 E50 MPH FULTON IL EMERGENCY MNGR
NUMEROUS SMALL BRANCHES DOWN.
&&
JANKOWSKIThe Lincoln radar (KILX), 105 km away, was scanning. The volume nearest the first event began at 02:28 UTC.
3 flash flood, 1 hail. Local standard time, as filed.
Clusters of training thunderstorms produced excessive amounts of rainfall in Schuyler County during the late evening hours of July 19th. Rainfall rates of 2.00 per hour for more than 3 hours produced widespread flash flooding, which closed nearly every rural road and caused some road damage in northern and western parts of the county. Total rainfall accumulations reached nearly 8.00 in western Schuyler county near Camden and Huntsville. Two people suffered indirect injuries due to traffic accidents as a result of the flooded roads.
Clusters of training thunderstorms produced excessive amounts of rainfall in southern Fulton County during the late evening hours of July 19th. Rainfall rates of 2.00 per hour for more than 3 hours produced widespread flash flooding, which closed nearly every rural road and stranded motorists in southern parts of the county. Total rainfall accumulations reached nearly 6.00 around Astoria.
Clusters of training thunderstorms produced excessive amounts of rainfall in southern Mason County during the late evening hours of July 19th. Rainfall rates of 2.00 per hour for more than 3 hours produced widespread flash flooding, which closed nearly every rural road in southern parts of the county. Total rainfall accumulations reached nearly 6.00 along the Illinois River from just south of Havana to the Schuyler County line near Snicarte.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252394, 254447, 254451, 254455.